MAUDE Adverse Event Report: BIOSENSE WEBSTER INC DECANAV ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC DECANAV ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number R7D282CT
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrioventricular (av) node ablation procedure with a decanav electrophysiology catheter and when the device was first opened, it was noticed that there was hole in the product packaging, and the pouch seal was compromised.It appeared as though the decanav catheter "plunger" had "rubbed through the packaging," creating a hole.This device was never used on the patient.The decanav catheter was replaced and the procedure continued without any issues.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 18-nov-2024, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.D4 primary udi number has been updated to (b)(4).It was reported that a patient underwent an atrioventricular (av) node ablation procedure with a decanav electrophysiology catheter and when the device was first opened, it was noticed that there was hole in the product packaging, and the pouch seal was compromised.It appeared as though the decanav catheter "plunger" had "rubbed through the packaging," creating a hole.This device was never used on the patient.The decanav catheter was replaced and the procedure continued without any issues.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection of the returned device was performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.According to the provided pictures by the customer, it look like that the pouch appeared to have been smashed, crumpled, but the picture do not provide enough evidence to identify if there was hole in the pouch.The damage identified could be related to the reception, storage or shipping process, however, this cannot be conclusively determined.Finally, further investigation could not be performed as the pouch and packaging were not returned for analysis.A manufacturing record evaluation was performed for the finished device number lot 31418780m and no internal action related to the complaint was found during the review.The pouch issue reported by the customer was confirmed based on the picture provided by the customer.The potential cause of the damage cannot be established.The instructions for use (ifu) contain the following general instruction and information: verify product receipt and inspect package and product for signs of damage or sterility compromise.Do not use if the package is open or damaged.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through j&j's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
DECANAV ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20616635
Report Number2029046-2024-03566
Device Sequence Number15316854
Product Code DRF
UDI-Device Identifier10846835008791
UDI-Public(01)10846835008791(17)250814(10)31418780M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberR7D282CT
Device Lot Number31418780M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN GENERATOR
Patient SexUnknown